MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred.A watchman access system (was) single curve and 27mm watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.Before the start of the procedure, a baseline pericardial effusion was noted.Prior to crossing the septum, a thrombus was visualized in the right atrium.No interventions were performed for the thrombus; however, the physician gave heparin after the septum was crossed.The procedure continued and the closure device was successfully implanted.Approximately, two hours post-procedure, the patient became hypotensive and experienced chest pain.A cardiac tamponade was discovered and a pericardiocentesis was performed to remove 500 cc of fluid from the pericardial space.The drain was removed and the patient was stable.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8418176
Report Number2134265-2019-02276
Device Sequence Number16463247
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number22885182
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;